MAUDE Adverse Event Report: COOK IRELAND LTD LEUNG NASAL BILIARY DRAINAGE SET; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD LEUNG NASAL BILIARY DRAINAGE SET; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G21523
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Nasal biliary drainage tube was placed one day before the patient's ot session.After ot, the surgeon removes the nasal biliary tube and found out the tube was damaged.Surgeon would like to send back the damaged tube to us for investigation on whether the tube's material have any defected.Pieces of the catheter broke inside the patients body and required removal.1.Was the device flushed before use? yes.2.What was flushed through the device (water, saline, contrast, etc.)? normal saline.3.If not with the device in question, how was the procedure finished? search for any similar product to substitute in the market.4.Details of the wire guide used (diameter, type, make)? boston scientific hydra jagwire 0.035in x 450cm.5.Please advise the anatomical location of the intended target site.Biliary system.6.Was the patient¿s anatomy tortuous? no.7.What was the patient¿s pre-existing condition(s)? 8.Was the device straightened with the pigtail straightener (if applicable)? n/a.9.Was the issue observed during device prep, during advancement or on removal of the device from the patient? 10.Were any additional defects or issues, other than the complaint issue, observed on the device prior to return (e.G.Kink, bend, break etc.)? no.11.If yes, please specify what additional defect was observed (e.G.Kink, bend, break): kink, bend, break, other n/a.12.If other, please specify the additional defect observed: no.13.If additional defects were identified, please state where the defect was observed on the device.No.14.Was the packaging damaged prior to device use? no.1 what is the endoscope manufacturer and model number that was used during the procedure? olympus jf260-2400149.2.Was resistance encountered when advancing the wire guide into position? no.3.Was resistance encountered when advancing the drainage catheter into position? no.4.Was a drainage catheter loop placed in the descending portion of the duodenum? no.Did any section of the device detach inside the endoscope or patient? no.Why was the physician removing the catheter after only one day, was it for one of the following reasons? the catheter was inserted on (b)(6) 2025 and being removed on (b)(6) 2025.¿ was there a decrease in flow rate of the bile? ¿ no.¿ did the patient report any symptoms? ¿ no.¿ did pieces of the catheter break in the patient and must be removed? ¿ yes.¿ did it break on removal once the catheter was outside the patient¿s body? ¿ dr said the catheter break inside body.
 
Additional Manufacturer Narrative
Device evaluation: the enbd-6.5-leung-7 device of lot number cf2235396 was returned opened not in its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 17 jul 2025.Visual inspection: drainage catheter and drainage connecting tube returned.Severe kink observed on drainage catheter, approx.98cm from the end of tubing.Several small kinks also noted on tubing.Sections of broken tube returned, measuring 13cm and 5.3cm respectively.Functional inspection: 0.035" w/g does not pass the kinks.Clarification was received from the customer that the drainage catheter broke within the patient and had to be removed.Manufacturing records: prior to distribution, all enbd-6.5-leung-7 devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for enbd-6.5-leung-7 device of lot number cf2235396 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the enbd-6.5-leung-7 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there is any manufacturing issues associated with lot number cf2235396.Instructions for use and label: the notes section of the instructions for use (ifu0129), which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use and label.(ifu0129) image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use could not be replicated in the laboratory.Given that there were no issues or resistance encountered when advancing the wireguide or drainage catheter into position and the patient¿s anatomy wasn¿t tortuous or difficult, it is possible that the drainage catheter may have become kinked at the distal end at some stage during the procedure and was exacerbated once the drainage catheter had reached its target location in the bile duct causing it to subsequently break.Engineering input confirmed that whilst it is unknown at which stage a kink might have been introduced on the device, given that there is 100% inspection on the devices for this type of damage, it would not have left cirl in this condition.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the report, nasal biliary drainage tube was placed one day before the patient's ot session.After ot, the surgeon removes the nasal biliary tube and found out the tube was damaged.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined as the circumstances of use could not be replicated in the laboratory.Given that there were no issues or resistance encountered when advancing the wireguide or drainage catheter into position and the patient¿s anatomy wasn¿t tortuous or difficult, it is possible that the drainage catheter may have become kinked at the distal end at some stage during the procedure and was exacerbated once the drainage catheter had reached its target location in the bile duct causing it to subsequently break.Engineering input confirmed that whilst it is unknown at which stage a kink might have been introduced on the device, given that there is 100% inspection on the devices for this type of damage, it would not have left cirl in this condition.

Brand Name
LEUNG NASAL BILIARY DRAINAGE SET
Common Device Name
FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23003513
Report Number3001845648-2025-00460
Device Sequence Number18546670
Product Code FGE
UDI-Device Identifier00827002215238
UDI-Public(01)00827002215238(17)271113(10)CF2235396
Combination Product (Y/N)N
PMA/510(K) Number
K180868
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21523
Device Catalogue NumberENBD-6.5-LEUNG-7
Device Lot NumberCF2235396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/11/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2025
Initial Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown